MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X23MM; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X23MM; SCREW, FIXATION, BONE
Catalog Number 231819
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: concomitant devices: 8x15mm milagro interference screw, 5x12mm milagro interference screw, 8x23mm milagro advance interference screw, 3/7/2024.Udi: (b)(4).E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
Report 4 of 4 for (b)(4).It was reported by sales rep that during an unspecified surgical procedure on (b)(6) 2024, it was observed that a 8x15mm milagro interference screw, 5x12mm milagro interference screw, 8x23mm milagro advance interference screw and 10x23mm milagro advance interference screw devices were broken.It was reported that the patient had extremely hard bone, and it was a revision case.It was reported that the same large tunnels were used and the doctor wanted to start with a larger screw but it would not drive even after notching and tapping four times.According to the reporter, multiple screws were tried, they all ended up breaking and the broken screw stayed inside the patient as it wasn't badly broken since it was still holding the graft in place.It was reported that the doctor left the left broken screw inside patient as it held the graft but broke in half.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the investigation has been updated to reflect the correct information: investigation summary: according to the information provided, it was reported that during revision case 8x15mm milagro interference screw, 5x12mm milagro interference screw, 8x23mm milagro advance interference screw, 10x23mm milagro advance interference screw was broken.Patient was not harmed.Device is not available.Summary: patient with extremely hard bone, it was a revision case.We used same large tunnels and the doctor wanted to start with a larger screw but it would not drive even after notching and tapping four times.We tried multiple screws and they all ended up breaking.We ended up having the broken screw stay inside the patient as it wasn't badly broken since it was still holding the graft in place.Resolution: gave doctor option for our btb button but did not want that doctor left broken screw inside patient as it held the graft but broke in half.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (8l67332), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MILAGRO ADVANCE SCREW 10X23MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18911164
Report Number1221934-2024-00876
Device Sequence Number7042841
Product Code HWC
UDI-Device Identifier10886705022236
UDI-Public10886705022236
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number231819
Device Lot Number8L67332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexUnknown